Alert archive / Florida / Tornado Warnings in 2010

Tornado Warning 11, NWS Melbourne, FL

January 25, 2010Brevard County, Seminole County, Volusia County, Florida

NWS Melbourne, FL issued this tornado warning at Jan 25, 2010, 7:05 AM EST for Brevard County, Seminole County, Volusia County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 25, 2010, 7:05 AM EST (12:05 UTC)
Expired
Jan 25, 2010, 7:45 AM EST
In force
40 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 78 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 0.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 374 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
335 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
374 m²/s²
0-3 km storm-relative helicity
390 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WFUS52 KMLB 251205
TORMLB
FLC009-117-127-251245-
/O.NEW.KMLB.TO.W.0011.100125T1205Z-100125T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
705 AM EST MON JAN 25 2010

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN BREVARD COUNTY IN FLORIDA...
  THIS INCLUDES THE CITIES OF...SCOTTSMOOR...HAULOVER CANAL...
  EASTERN SEMINOLE COUNTY IN FLORIDA...
  THIS INCLUDES THE CITY OF GENEVA...
  SOUTHEASTERN VOLUSIA COUNTY IN FLORIDA...
  THIS INCLUDES THE CITIES OF...OAK HILL...MAYTOWN...

* UNTIL 745 AM EST.

* AT 702 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GENEVA...
  MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
ELDORA...BETHUNE BEACH...APOLLO BEACH...LAKE HARNEY...OAK HILL...AND 
KLONDIKE BEACH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STRONG BUILDING ON
THE LOWEST FLOOR...IN AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
KEEP AWAY FROM WINDOWS. GET UNDER A WORKBENCH OR OTHER PIECE OF
STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY.

EVACUATE MOBILE HOMES OR VEHICLES FOR MORE SUBSTANTIAL SHELTER. IF NO
SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS. ABANDON YOUR VEHICLE IF THE
TORNADO IS NEARBY.

&&

LAT...LON 2871 8067 2875 8073 2887 8080 2886 8082
      2870 8071 2870 8072 2868 8079 2871 8075
      2879 8084 2867 8082 2861 8111 2874 8118
      2895 8087 2895 8086 2887 8083 2886 8083
      2889 8081 2896 8086 2898 8084
TIME...MOT...LOC 1205Z 242DEG 44KT 2872 8104

$$


MOSES
2 follow-up statements
044 
WWUS52 KMLB 251221
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
721 AM EST MON JAN 25 2010

FLC009-117-127-251245-
/O.CON.KMLB.TO.W.0011.000000T0000Z-100125T1245Z/
SEMINOLE-VOLUSIA-BREVARD-
721 AM EST MON JAN 25 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM EST FOR
NORTHWESTERN BREVARD...SOUTHEASTERN VOLUSIA AND EASTERN SEMINOLE
COUNTIES...

AT 715 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO.  THIS TORNADO WAS LOCATED NEAR SCOTTSMOOR...MOVING
NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHILOH...OAK HILL...HAULOVER CANAL...ELDORA...BETHUNE BEACH...TURTLE 
MOUND...APOLLO BEACH...AND US 1. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2871 8067 2875 8073 2887 8080 2886 8082
      2870 8071 2870 8072 2868 8079 2871 8075
      2879 8084 2867 8082 2861 8111 2874 8118
      2895 8087 2895 8086 2887 8083 2886 8083
      2889 8081 2896 8086 2898 8084
TIME...MOT...LOC 1220Z 242DEG 44KT 2881 8085

$$


MOSES
352 
WWUS52 KMLB 251239
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
739 AM EST MON JAN 25 2010

FLC009-117-127-251249-
/O.EXP.KMLB.TO.W.0011.000000T0000Z-100125T1245Z/
SEMINOLE-VOLUSIA-BREVARD-
739 AM EST MON JAN 25 2010

...THE TORNADO WARNING FOR NORTHWESTERN BREVARD...SOUTHEASTERN
VOLUSIA AND EASTERN SEMINOLE COUNTIES WILL EXPIRE AT 745 AM EST...

THE SEVERE STORM THAT PROMPTED THE WARNING HAS MOVED OFFSHORE INTO 
THE NEARSHORE ATLANTIC WATERS...THUS THE WARNING WILL BE ALLOWED TO 
EXPIRE.

LAT...LON 2871 8067 2875 8073 2887 8080 2886 8082
      2870 8071 2870 8072 2868 8079 2871 8075
      2879 8084 2867 8082 2861 8111 2874 8118
      2895 8087 2895 8086 2887 8083 2886 8083
      2889 8081 2896 8086 2898 8084
TIME...MOT...LOC 1239Z 242DEG 44KT 2892 8062

$$


MOSES

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Jan 25, 2:56 AM EST, 4 hours 9 minutes earlier.

Area forecast discussion, Jan 25, 2:56 AM EST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH/WARNING SECTION
NATIONAL WEATHER SERVICE MELBOURNE FL
256 AM EST MON JAN 25 2010

.DISCUSSION...

...BAND OF FAST MOVING STORMS THIS MORNING WITH A THREAT OF SEVERE
WEATHER...

CURRENTLY-THIS MORNING...JET MAX ACROSS THE SOUTHEAST STATES IS
PULLING A SHORTWAVE TROUGH EASTWARD AND LEADING TO AN INCREASE IN
DEEP LAYER WINDS ACROSS THE STATE. THE LATEST CANAVERAL PROFILER
HAS LOW LEVEL SOUTHERLY WINDS AT 40-50 KNOTS. SQUALL LINE TAKING
SHAPE IN THE EASTERN GULF MAY WEAKEN AS IT TRANSITS COOL SHELF
WATERS...BUT THE STRONG SOUTHERLY LOW LEVEL FLOW BLOWING UP THE
PENINSULA WITH DEW POINTS RISING INTO THE UPPER 60S TO AROUND 70
SHOULD HELP TO REINVIGORATE THE LINE AS IT ACCELERATES EASTWARD.
ADDITIONALLY THERE IS GOOD LOW LEVEL CONVERGENCE ALONG THE COLD
FRONT WITH WINDS STAYING BACKED TO THE SOUTH AHEAD OF IT...AND
GUSTY WEST WINDS BEHIND IT ADVECTING IN SHARPLY COOLER/DRIER AIR.
INCREASINGLY FAVORABLE JET DYNAMICS ALSO ARE INDICATED.

FACTORS SEEM TO BE COMING TOGETHER TO BRING A CHANCE OF SEVERE
STORMS THIS MORNING. MODELS SHOW STRONG LOW LEVEL SHEAR SO IN
ADDITION TO STRONG THUNDERSTORM WINDS...ISOLATED TORNADOES MAY
OCCUR. THE MAIN QUESTION IS THE AMOUNT OF INSTABILITY BUT WITH
SUCH STRONG SHEAR IT WILL NOT TAKE MUCH. AS MENTIONED ABOVE WE
HAVE AREAWIDE DEW POINTS IN THE UPPER 60S TO AROUND 70 IN PLACE
AHEAD OF THE LINE AND FORECAST SOUNDINGS INDICATE SOME MID LEVEL
COOLING OCCURRING.

THE SQUALL LINE HAS BEEN MOVING EAST AROUND 15-20 KNOTS...BUT AS
DEEP LAYER WINDS INCREASE...EXPECT IT TO ACCELERATE EASTWARD.
THEREFORE...THE ONSET OF BAD WEATHER LOOKS LIKE IT WILL BE RAPID.
PRESENT INDICATIONS ARE THAT IT WILL REACH NORTHWEST SECTIONS A
LITTLE BEFORE 12Z AND PUSH THROUGH MUCH OF THE AREA BY MIDDAY.

THIS AFTERNOON-TONIGHT...AFTER THE LINE RACES THROUGH...BREEZY
WEST WINDS BRINGING DRIER AIR SHOULD DECREASE CLOUDS DURING THE
AFTERNOON WITH TEMPS IN THE UPPER 60S TO AROUND 70. WEST/NORTHWEST
FLOW TONIGHT WILL USHER IN A MUCH COOLER AIR MASS TONIGHT WITH
LOWS MOSTLY IN THE MID 40S ACROSS THE AREA.

TUE-FRI...THE REMAINDER OF THE WORK WEEK WILL BE QUIET AND DRY AS
THE MID LEVEL EAST COAST TROF LIFTS OUT AND SURFACE HIGH PRESSURE
SETS UP OVER THE DEEP SOUTH AND FL PENINSULA AND OFFSHORE TO OUR
EAST BY LATE WEEK. TUESDAY AND WEDNESDAY WILL BE A FEW DEGREES
COOLER THAN NORMAL WITH HIGH PRESSURE STILL TO OUR WEST AND NW FLOW
CONTINUING OVER THE PENINSULA. TEMPERATURES IN THE MID TO UPPER 60S
ARE EXPECTED BOTH DAYS. THE AIRMASS WILL BEGIN TO MODIFY BY THURSDAY
AS THE HIGH MOVES EAST OF THE REGION AND WINDS BECOME ONSHORE.
STEADY WARM ADVECTION INTO FRI WILL CONTINUE THE MODERATING TREND.

FRI NIGHT-MON...BETTER AGREEMENT BETWEEN THE GFS AND ECMWF ON THE
NEXT TROUGH AND SFC LOW TO MOVE ACROSS THE GULF STATES AND FL.
GFS...AS HAS BEEN ITS CUSTOM WITH THE PAST FEW SYSTEMS...IS ABOUT 6
HOURS SLOWER IN LIFTING THE LOW NE ACROSS GA AND INTO THE ATLANTIC
AND BRINGING THE COLD FRONT THROUGH CENTRAL FL SAT AFTN. MADE LITTLE
CHANGE TO THE PREVIOUS FORECAST AS THE MAIN DETAILS OF THE MODELS
HAVE CHANGED LITTLE WITH THE MODEL RUN. ISOLATED SHOWERS EXPECTED
ACROSS THE AREA BEGINNING FRIDAY NIGHT AS SOUTH-SOUTHEASTERLY FLOW
CONTINUES TO ADVECT MOISTURE ACROSS THE REGION. FRONTAL BOUNDARY
SLIDES THROUGH THE STATE ON SATURDAY...WITH MOISTURE LINGERING INTO
SATURDAY NIGHT. DRY CONDITIONS RETURN SUN AND MON AS ANOTHER AREA OF
HIGH PRESSURE SETS UP OVER THE SOUTHEAST. TEMPERATURES WILL BE
TRICKIER ON SAT AS THE EXACT TIMING OF THE SFC FRONT AND COOL AIR
ADVECTION BEHIND IT WILL DETERMINE HOW MUCH A LOCATION CAN WARM TO.
RIGHT NOW WILL BE LOOKING AT MID 60S NORTH TO UPPER 70S OVER THE
TREASURE COAST. TEMPERATURES WILL RUN A FEW DEGREES BELOW NORMAL ON
SUN AND MON.

&&

.AVIATION...SOME PRE FRONTAL LOW CLOUDS WITH ISOLATED SHOWERS WILL
BRING MVFR CONDITIONS...THEN A BRIEF PERIOD OF INTENSE WEATHER IS
EXPECTED AS THE SQUALL LINE RACES THROUGH IN THE PRE DAWN HOURS IN
THE NORTHWEST AND IN THE LATE MORNING IN THE SOUTH. THE AFTERNOON
WILL HAVE DECREASING CLOUDS WITH GUSTY WEST WINDS TO AROUND 20
KNOTS. DECREASING WINDS THIS EVENING AND CLEAR SKIES.

&&

.MARINE...
***NOTE TO USERS OF BUOY 41009 DATA: A SERVICING MISSION TO REPAIR
NOAA BUOY 41009 IS TENTATIVELY PLANNED FOR WEDNESDAY JANUARY 27TH.***

PRESENTLY WE HAVE STRONG SMALL CRAFT ADVISORY CONDITIONS AND A
SQUALL LINE WILL SWEEP ACROSS THE WATERS THIS MORNING. WEST WINDS
BEHIND THE LINE WILL KEEP CONDITIONS IN THE OPEN ATLANTIC HAZARDOUS
INTO THE AFTERNOON. EXPECT THAT WE CAN DROP BACK TO EXERCISE
CAUTION NEAR SHORE THIS AFTERNOON AND IN THE OFFSHORE LEGS TONIGHT.

TUE-FRI...HIGH PRESSURE MOVING ACROSS THE DEEP SOUTH WILL ALLOW
WINDS TO STEADILY VEER FROM WEST-NORTHWEST ON TUE TO NORTH AND
NORTHEAST WED. HIGH PRESSURE SHIFTING WELL OFFSHORE ON THU SHOULD
ALLOW FOR A 10-15 KNOT SOUTHEAST FLOW TO DEVELOP DURING THE
AFTERNOON. WINDS WILL QUICKLY VEER TO THE SOUTH AND INCREASE BY
THURS NIGHT INTO FRI AS THE GRADIENT TIGHTENS IN ADVANCE OF THE NEXT
FRONTAL SYSTEM. SEAS RUNNING 2-3 FT NEARSHORE AND 3-5 OFFSHORE ON
TUES...LOWERING TO 1-2 FT AND 2-3 FT BY THUR.

&&

.FIRE WEATHER...MUCH DRIER AIR ADVECTING IN THIS AFTERNOON WITH
GUSTY WINDS...BUT THE TRAJECTORY LOOKS TOO MUCH OUT OF THE WEST TO
LOWER RH VALUES BELOW 35 PERCENT.

RH VALUES BELOW 35 PERCENT FOR SEVERAL HOURS ARE FORECAST TUE AND
POSSIBLY IN THE NORTH INTERIOR ON WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  44  65  40 /  40  10   0   0
MCO  72  44  66  41 /  50  10   0   0
MLB  74  45  67  41 /  60  10   0   0
VRB  75  44  67  41 /  60  10   0   0
LEE  70  42  65  40 /  40  10   0   0
SFB  74  42  68  41 /  40  10   0   0
ORL  71  45  66  43 /  50  10   0   0
FPR  74  47  67  41 /  70  10   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-
     ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
     INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
     LINE TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
     NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
     TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....MOSES
Hazardous weather outlook, Jan 25, 3:25 AM EST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
325 AM EST MON JAN 25 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-252000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
325 AM EST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA BY THIS AFTERNOON
AND BE PRECEDED BY A FAST MOVING SQUALL LINE. VERY STRONG WINDS IN
THE ATMOSPHERE WILL BRING A THREAT OF SEVERE WEATHER TO MUCH OF
EAST CENTRAL FLORIDA...MAINLY DURING THE MORNING HOURS.
INSTABILITY WILL BE LIMITED BUT DAMAGING STRAIGHT LINE WINDS ARE
POSSIBLE AND A THREAT FOR ISOLATED TORNADO FORMATION ALSO EXISTS.

PEOPLE SHOULD MONITOR THE LATEST WEATHER AND HAVE A PLAN OF ACTION
IF WARNINGS ARE ISSUED.

...MARINE THUNDERSTORM GUST IMPACT...
A SQUALL LINE MOVING QUICKLY ACROSS THE WATERS WILL BRING A THREAT
OF STRONG WIND GUSTS OF 35 KNOTS OR GREATER...MAINLY THIS MORNING.

...WATERSPOUT IMPACT...
A FEW STORMS MAY ALSO PRODUCE WATERSPOUTS THIS MORNING.

...WIND AND SEA IMPACT...
STRONG AND GUSTY SOUTH WINDS THIS MORNING WILL BECOME WEST BY
AFTERNOON AND SHOULD DECREASE A LITTLE. HAZARDOUS BOATING
CONDITIONS WILL EXIST OVER ALL OF THE WATERS THIS MORNING AND
ACROSS THE OFFSHORE ZONES DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
DRIER AIR MOVING DOWN THE PENINSULA WILL PRODUCE LOW RELATIVE
HUMIDITY CONCERNS TUESDAY AND POSSIBLY AGAIN ACROSS THE NORTH
INTERIOR ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER THIS MORNING AND
SELF ACTIVATE IF NEEDED.

LASCODY

In the hours before

Special weather statement, Jan 25, 4:55 AM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
455 AM EST MON JAN 25 2010

FLZ041-044>046-053-141-144-147-251145-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE
COUNTY-
455 AM EST MON JAN 25 2010

...SQUALL LINE WITH STRONG STORMS MOVING INTO EAST CENTRAL FLORIDA...

AT 450 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG STORMS STRETCHING FROM OCALA SOUTHWEST INTO THE TAMPA
BAY REGION...MOVING EAST AT 40 MPH.

THIS LINE OF STRONG STORMS WILL MOVE INTO LAKE AND INTERIOR VOLUSIA
COUNTIES BY 530 AM...AND INTO THE ORLANDO METRO BY 630 AM. DAMAGING
WIND GUSTS IN EXCESS 55 MPH CAN BE EXPECTED WITH STORMS IN THIS
LINE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS SQUALL
LINE...AND TORNADOES MAY DEVELOP ANYWHERE ALONG THIS LINE.

SEEK SHELTER AS THIS LINE APPROACHES YOUR AREA...AND STAY ALERT FOR
WARNINGS AS THIS LINE MOVES INTO YOUR AREA.

MOSES
Special weather statement, Jan 25, 6:26 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
626 AM EST MON JAN 25 2010

FLZ041-044>046-053-141-144-147-251300-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE
COUNTY-
626 AM EST MON JAN 25 2010

...SQUALL LINE CONTINUES TO PUSH EASTWARD THROUGH PARTS OF EAST
CENTRAL FLORIDA...

AT 620 AM...DOPPLER WEATHER RADAR CONTINUED TO SHOW A SQUALL LINE
ACROSS NORTHWESTERN VOLUSIA AND EASTERN LAKE COUNTIES. THE LINE
CONTINUE TO SHOW EMBEDDED AREAS OF ENHANCED ROTATION...AND LIKELY
STRONGER WIND GUSTS NEAR DELEON SPRINGS...DELAND...CASSIA...ROCK
SPRINGS AND LAKE APOPKA.

THROUGH 800 AM...THE LINE WILL PUSH ACROSS NORTHERN AND CENTRAL
VOLUSIA COUNTY...WESTERN AND CENTRAL PORTIONS OF SEMINOLE AND
ORANGE COUNTIES...INCLUDING THE GREATER ORLANDO AND SANFORD AREAS
...AND NORTHWEST AND NORTH CENTRAL OSCEOLA COUNTY...INCLUDING
THE GREATER KISSIMMEE AND SAINT CLOUD AREAS.

STRONG GUSTY WINDS...INCLUDING LOCALIZED DAMAGING WIND GUSTS AND
THE POTENTIAL FOR ISOLATED TORNADOES...WILL ACCOMPANY THIS LINE
AS IT MOVES ACROSS THESE AREAS. RESIDENTS SHOULD SEEK SAFE SHELTER
INDOORS AWAY FROM WINDOWS UNTIL THESE STORMS HAVE MOVED THROUGH.

LISTEN FOR ADDITIONAL STATEMENTS AND WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN MELBOURNE CONCERNING STRONG TO SEVERE STORMS
THIS MORNING.

CRISTALDI
Special weather statement, Jan 25, 6:49 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
649 AM EST MON JAN 25 2010

FLZ141-251215-
COASTAL VOLUSIA COUNTY-
649 AM EST MON JAN 25 2010

...STRONG THUNDERSTORMS AFFECTING CENTRAL VOLUSIA COUNTY...

AT 645 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF STRONG STORMS FROM JUST WEST OF THE DAYTONA BEACH
INTERNATIONAL SPEEDWAY TO SPRUCE CREEK...TO 6 MILES WEST OF NEW
SMYRNA BEACH...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE DAYTONA BEACH
...SOUTH DAYTONA...PORT ORANGE...WILBUR BY THE SEA...AND PONCE
INLET.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 2:47 AM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr
Jan 25, 4:59 AM ESTTornado WarningMLBLake61 min
Jan 25, 5:40 AM ESTTornado WarningMLBLake, Volusia65 min
Jan 25, 6:06 AM ESTSpecial Marine WarningMLB114 min
Jan 25, 7:11 AM ESTSpecial Marine WarningMLB2 hr
Jan 25, 8:32 AM ESTSpecial Marine WarningMLB77 min
Jan 25, 10:27 AM ESTSmall Craft AdvisoryMLB6 hr
Jan 25, 11:27 AM ESTSpecial Marine WarningMLB2 hr
Jan 25, 1:26 PM ESTSpecial Marine WarningMLB94 min
Jan 25, 2:39 PM ESTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia36 hr
Jan 25, 2:39 PM ESTRed Flag WarningMLBLake, Orange, Osceola, Seminole, Volusia3 hr

Nearby

Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.